MAUDE Adverse Event Report: COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number TFFB-36-95-ZT
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Blood Loss (2597); No Code Available (3191)
Date of Event 03/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: zsle-20-56-zt, lot# 8998294.32mm coda balloon.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during a procedure on (b)(6) 2020, a zenith flex aaa endovascular graft bifurcated main body device was leaking from the valve.Due to this, the patient lost about 2 units of blood and required a transfusion.The patient was being treated with anticoagulation therapy.A zenith spiral-z aaa iliac leg was implanted in right common iliac through main body sheath, and a 32mm coda balloon was also used.The valve was reported to be closed but was constantly leaking.No accessory devices were placed inside the sheath after the coda balloon was inserted.The standard saline flush protocol was followed prior to patient contact.5000 units of heparin had been delivered to the patient.The patient recovered and no adverse events were reported and no additional procedures were required.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation - evaluation.(b)(6) informed cook on (b)(6) 2020 of an incident involving a zenith flex aaa endovascular graft bifurcated main body (b)(6) from lot 9508774xx.The device reportedly leaked during a aaa procedure on (b)(6) 2020 and the patient needed a transfusion as a result.No additional harm was reported.A review of the complaint history, device history record (dhr), drawing, instructions for use (ifu), manufacturing instructions (mi) and quality control, as well as a visual inspection and functional test of the returned device, was conducted during the investigation.One used sheath captor valve assembly was returned to cook for evaluation.Upon visual inspection, biomatter was noted throughout the device.The captor valve was returned in the closed position.A functional test found that the iris valve was able to open and close correctly.A leak test was performed.The distal tip of the sheath tubing was clamped with hemostats and the valve was turned to the closed position.Using a syringe, room temperature water was introduced through the stopcock.No leakage was detected, meaning the failure mode was unable to be recreated.No damage was noted to the assembly or the visible disks.Cook has concluded that this device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the design history file (dhf) showed that this device is both safe and effective for its intended use.A review of the device history records (dhrs) for the reported complaint device lot (9508774xx) and related subassembly lot (sa9375254) revealed no recorded non-conformances.As there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field.Cook also reviewed product labeling.The product ifu, ¿zenith flex aaa endovascular graft with the z-track introduction system,¿ provides the following information to the user related to the reported failure mode: ¿ how supplied: - the product is sterile if the package is unopened and undamaged.Inspect the device and packaging to verify that no damage has occurred as result of shipping.Do not use this device if damage has occurred or if the sterilization barrier has been damaged or broken.If damage has occurred, do not use the product and return to cook.10.2 inspection prior to use: - inspect the device and packaging to verify that no damage has occurred as a result of shipping.Do not use this device if damage has occurred or if the sterilization barrier has been damaged or broken.If damage has occurred, do not use the product and return to cook.¿ based on the information provided, inspection of the returned product, and the results of the investigation, a definitive root cause for this event was unable to be established as the failure mode could not be recreated.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9880090
Report Number1820334-2020-00684
Device Sequence Number18973022
Product Code MIH
UDI-Device Identifier10827002484327
UDI-Public(01)10827002484327(17)210218(10)9508774XX
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/18/2021
Device Catalogue NumberTFFB-36-95-ZT
Device Lot Number9508774XX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2020
Initial Date Received by Manufacturer 03/10/2020
Supplement Date Received by Manufacturer10/28/2020
Initial Report FDA Received Date03/25/2020
Supplement Report FDA Received Date11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR